CSN Login
Members Online: 21

Numbness & Heavy Feeling in Legs & Arms

Redneckimber's picture
Redneckimber
Posts: 23
Joined: Dec 2009

Hi! After the Thyroidectomy in November 09 I was having issues with my calcium levels so I have been taking 6000 mg of Tums everyday plus 50,000 IU's of Vitamin D once a week(they had to take out a crap load of Parathyroids also since the cancer had spread) My Doc thought at that time that my body would start producing calcium on its own again and well I never did. Anyway, long story short, if it gets late in the day and I havent taken any calcium I start having tingling in my face and lips and usually after I chow down on some Tum's it goes away, but for the past few months I have been having numbness and a heavy feeling, a little bit of tingling in my legs and arms, but last night it was off the chain. I got scared, my arms and legs were realllllly heavy and numb feeling and it lasted for hours. When I got up this morning my legs were back to normal but my arms and hands still felt weird. I took another nap and now I am fine, but this is really scary! I almost thought about going to the hospital, but I didnt.
Has anyone had this happen to them? I called my endo doc today, waiting for a call back!
Anyone??

weberdns
Posts: 156
Joined: Mar 2010

It could be your calcium or it could be something else. By keeping it to yourself and not telling your doctor you could be causing yourself physical harm. Get it checked out!

dubby88
Posts: 15
Joined: Mar 2010

Did you ever find out if the numbness you were feeling is the result of your Thyroidectomy? I've been experiencing some tighness in my upper left arm and that travels down to my elbow and my lower arm, my wrist ackes and my fingers start tingling like my hand had fallen asleep. I've been to a orthopaedic doctor and at first he said I must have a pinched nerve so he ordered a MRI which showed some disk problems on the right side but not on the left. Now he has ordered a nerve test for next week. After I read your post, maybe I should talk to my endo on the 6 th of August. I had my surgery on the 12 of Feb. this year so it's only been a few months.

vickihol
Posts: 12
Joined: Jun 2010

I had total thyroidectomy June 3, and on June 5 my calcium level dropped so low that I had all kinds of problems. I started having numbness around my lips and nose, my legs felt VERY heavy, and my hands were all tingly and just felt wierd. Within a few hours my fingers started drawing into my hands. SCARY!! I couldn't get in touch with my doctor, so I went to the ER. After doing blood tests, they started giving me an IV of magnisium and calcium. Within a few hous I started feeling normal agian. I stayed in the hospital two days and was sent home taking potassium, calcium, vitamin D, and told to chew two tums daily. I continued this regimen for two weeks and have not had any of these symptoms since. Talk to your endo about your symptoms. It may be as simple as low calcium.

teresamc
Posts: 5
Joined: Jan 2008

I had tingling in my hands and feet too. They told me to take calcium. I hope you tell your endocrinologist about this.

loispol1
Posts: 84
Joined: Feb 2010

I had very low calcium & PTH after my TT on June 11. I had weird numb leg and arm feelings, my lower face felt numb, I was dizzy, headachey and I had an occasional bottom of my feet cramps. My hands felt numb. My symptoms were different than the tingly mouth/tongue feelings. It seems my calcium levels have finally just resolved...I hope! I was taking a lot of prescribed liquid high dose calcium a couple of times a day. I am taking it sporadically now if I start to get the weird leg/arm/hand/feet/face feelings back again. I also take magnesium and vit. D when I take the extra calcium.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network